Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 28, 2018, 2:55 AM MDT for 4 counties in North Dakota. It took effect at Apr 28, 2018, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 2:55 AM MDT (08:55 UTC)
- In effect from
- Apr 28, 2018, 11:00 AM MDT
- Expired
- Apr 28, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 201 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS73 KBIS 280855 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 355 AM CDT Sat Apr 28 2018 NDZ031-040-043-044-281700- /O.NEW.KBIS.WI.Y.0005.180428T1700Z-180429T0200Z/ Golden Valley-Slope-Bowman-Adams- Including the cities of Beach, Marmarth, Bowman, and Hettinger 255 AM MDT Sat Apr 28 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM MDT this evening. * TIMING...Late this morning through the evening. * WINDS...Southeasterly gusts to near 45 mph. * WHERE...Adams, Bowman, Slope, and Golden Valley counties. * IMPACTS...Critical fire weather conditions are expected, and a Red Flag Warning is also in effect for today. Strong winds will make driving high profile vehicles and working outdoors on elevated structures hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
2 follow-up statements
119 WWUS73 KBIS 281912 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 212 PM CDT Sat Apr 28 2018 NDZ031-040-043-044-290200- /O.CON.KBIS.WI.Y.0005.000000T0000Z-180429T0200Z/ Golden Valley-Slope-Bowman-Adams- Including the cities of Beach, Marmarth, Bowman, and Hettinger 112 PM MDT Sat Apr 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...Through early this evening. * WINDS...Southeasterly gusts to near 45 mph. * WHERE...Adams, Bowman, Slope, and Golden Valley counties. * IMPACTS...Critical fire weather conditions are also expected, and a Red Flag Warning remains in effect today. Strong winds will make driving high profile vehicles and working outdoors on elevated structures hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
124 WWUS73 KBIS 290151 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 851 PM CDT Sat Apr 28 2018 NDZ031-040-043-044-290300- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-180429T0200Z/ Golden Valley-Slope-Bowman-Adams- Including the cities of Beach, Marmarth, Bowman, and Hettinger 751 PM MDT Sat Apr 28 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... The winds have diminished and the advisory will be allowed to expire at 8 PM MDT. $$ wa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:42 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 11:42 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1242 AM CDT Sat Apr 28 2018 .UPDATE... Issued at 1239 AM CDT Sat Apr 28 2018 No change to the overnight with this update. Will continue to evaluate fire weather concerns across the southwest for Saturday. At this time, an upgrade of the Fire Weather Watch to a Red Flag Warning is likely. UPDATE Issued at 849 PM CDT Fri Apr 27 2018 Clear skies expected overnight. Current forecast looks good. UPDATE Issued at 645 PM CDT Fri Apr 27 2018 A region of surface high pressure centered across southern Manitoba Friday evening will drift east tonight. A developing dry low pressure trough on the lee side of the Rockies will bring an increase in southerly winds on Saturday. Current forecast looks on track with fire weather concerns for Saturday southwest. && .SHORT TERM...(This evening through Saturday) Issued at 116 PM CDT Fri Apr 27 2018 A quiet evening is expected with winds diminishing and shifting out of the southeast ahead of an approaching trough. Warm air advection kicks in Saturday and temperatures will rebound by five to ten degrees higher than Friday's readings. Critical fire weather conditions are possible on Saturday. A Fire Weather Watch has been issued for southwest North Dakota for Saturday. See the fire weather discussion below for details. .LONG TERM...(Saturday night through Friday) Issued at 116 PM CDT Fri Apr 27 2018 Possible strong storms and much warmer temperatures highlight the extended. Sunday, southerly flow continues across the Northern Plains ahead of low pressure across eastern Montana. Widespread highs in the 70s to low 80s are expected given the strong warm air advection and compressional warming. There is a Marginal Risk for severe thunderstorms for late Sunday afternoon and evening across southwest North Dakota. This is plausible, although highly dependent on moisture return, as surface dewpoints may struggle to make it past the upper 40s. Additionally, shear looks marginal at best. However, organized convection is still possible given rather stout forcing due to a series of impulses with southwest flow aloft, and the eastward propagation of the surface low into North Dakota. Following the signal in the CIPS extended analogs, and the 00 UTC GEFS plumes, a cool down to below normal temperatures in the upper 50s and lower 60s for the start of May is possible with a mean long wave trough across the region, and eventual northwest flow aloft. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1239 AM CDT Sat Apr 28 2018 VFR conditions are expected across western and central North Dakota for the 06 UTC TAF cycle. Strong southwest winds will develop across western and most of central North Dakota on Saturday ahead of low pressure across Montana. Gusts of 25-35kts are expected, strongest across the southwest. Low level wind shear will become a concern Saturday night with strong winds developing in a low level inversion across much of the area. && .FIRE WEATHER... Issued at 116 PM CDT Fri Apr 27 2018 A Fire Weather Watch has been issued for southwest North Dakota for Saturday. Strong southeasterly winds will develop across southwest North Dakota Saturday afternoon and into the early evening. Sustained winds near 25 mph, with gusts to 40 mph are forecast. Afternoon relative humidity may fall into the 20 to 30 percent range, with high temperatures in the upper 60s under full sunshine. Some uncertainty remains how far relative humidity may fall. However, rather weak moisture return even with the southerly flow, and the lack of significant green up suggest relative humidity may trend low enough to support potential critical fire weather conditions given the expected wind speeds. For Sunday widespread highs in the 70s are expected, with southerly winds sustained around 20 mph southwest and central. However, higher relative humidity will limit the fire weather threat. There is a chance of thunderstorms west in the late afternoon and evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT Saturday through Saturday evening for NDZ031>033-040-041-043-044. && UPDATE...PA SHORT TERM...AJ LONG TERM...AJ AVIATION...PA FIRE WEATHER...AJ
Hazardous weather outlook, Apr 28, 2:52 AM MDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 352 AM CDT Sat Apr 28 2018 NDZ001>004-009>012-017>022-031>035-040>046-290900- Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons- 352 AM CDT Sat Apr 28 2018 /252 AM MDT Sat Apr 28 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for today across most of western and central North Dakota. A Wind Advisory is in effect across far southwest North Dakota today. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday evening and night. A few thunderstorms could be strong to severe southwest. There is a chance of thunderstorms southwest and south central on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-013-023-025-036-037-047-048-050-051-290900- Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- 352 AM CDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight Near critical fire weather conditions are possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:40 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.